Heart Rhythm Community
Magnesium for Heart Palpitations
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Magnesium for Heart Palpitations

Greetings.  My cardiologist prescribed me 400 mg magnesium oxide to help with my heart palpitations (occasional skipped beats).  Not long after taking the first pill, I started to feel very jittery (almost like you do when taking a diet pills - excess energy).  I took the pill just after lunch and with no other medicine or vitamins.  Has anyone ever had this experience?  Is there an alternative?
Related Discussions
5 Comments Post a Comment
Blank
144586_tn?1284669764
Bring this to his attention. He may prescribe a lower dose.

Some patients do better on magnesium glycinate.
Blank
1465650_tn?1316234760
Hi I take Magnesium oxide daily 350mg as a supplement. I have SVT and had a cardiac ablation done last autumn.
I was told that it is better to take magnesium at night as it is supposed to relax the muscles. I usually take my pills about 8-9pm and feel that it is a good time to do so.

Good Luck
Blank
221122_tn?1323014865
I take mine with food or sometime after I've eaten. I take liquid mag (oxide) gel caps.  I've never had that from them.  At least I've never know a correlation.
Blank
1468421_tn?1296775600
Hi - I have the same problem with magnesium.  I tried taking magnesium citrate in very small doses, but I still had the jitters.  Magnesium has a lot to do with muscle function, so that may explain it.  I would try a smaller dose and see if that helps, or like others have suggested, you can try a different type.
Blank
995271_tn?1408549100
Magnesium is a very reactive element.  The only way for it to be stable is by binding it with something so it becomes stable enough to not catch on fire when exposed to air.  Yep, it's that reactive.  

Mg Oxide is extremely stable, on the negative side it's very difficult to break the bond.  As such it's not very "bio available" meaning your body won't get very much of it.  I've read that your body will only absorb about 12% of the actual Mg in mg oxide.

There are other binding agents used, such as Mg Citrate which means that the element Mg is bound to carbonate and citric acid. Then there's Mg Chlorate, Mg Sulfate (epsom salts).....  Other forms are bound to amino acids such as Mg Turate or Mg Glycinate which are the most bio available for digestion.

People getting "jitters" from Mg sounds really odd.  Everyone I've ever dealt with on it report a very relaxed feeling from it.  My experience has been a very relaxing and calming effect.  I've been taking Mg Glycinate as a supp for about 18 months now, I don't notice the relaxing effect anymore but I still take it to help with PVCs, it does seem to help me greatly.  Other folks will soak in epsom salts to relax (absorbed through the skin), other apply Mg Oil to the skin and absorb it that way.  Then there's a very popular brand called Natural Calm.  Mg's role in our body is at the cellular level and works with other electrolytes such as potassium and calcium to enable cell conduction for muscles.  

But hey, we're all different.  If it gives you the jitters you'll need to try other things until you find something that works for you.  Keep in mind that if you try other forms of Mg your body will be absorbing more of it, and if it is the Mg that's making you jittery this may worsen.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
3 hrs ago
1632539_tn?1357008058
Blank
kbug1013 Hello Everyone!!!! Comment
5 hrs ago
1632539_tn?1357008058
Blank
once in a lifetime experience
5 hrs ago by kbug1013
Heart Rhythm Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank